Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 20, 2021, 4:50 AM EDT. It took effect at Jun 21, 2021, 12:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 4:50 AM EDT (08:50 UTC)
- In effect from
- Jun 21, 2021, 12:00 AM EDT
- Expired
- Jun 22, 2021, 2:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
339 WHUS73 KGRR 200850 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 450 AM EDT Sun Jun 20 2021 LMZ844>849-201700- /O.NEW.KGRR.SC.Y.0050.210621T0400Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 450 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT TUESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
269 WHUS73 KGRR 201434 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1034 AM EDT Sun Jun 20 2021 LMZ844>849-202245- /O.CON.KGRR.SC.Y.0050.210621T0400Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1034 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT TUESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
443 WHUS73 KGRR 202001 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 401 PM EDT Sun Jun 20 2021 LMZ844>849-210415- /O.CON.KGRR.SC.Y.0050.210621T0400Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 401 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT TUESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
184 WHUS73 KGRR 210826 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 426 AM EDT Mon Jun 21 2021 LMZ844>849-211630- /O.CON.KGRR.SC.Y.0050.000000T0000Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 426 AM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Northwest winds to 30 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
910 WHUS73 KGRR 211541 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1141 AM EDT Mon Jun 21 2021 LMZ844>849-212345- /O.CON.KGRR.SC.Y.0050.000000T0000Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1141 AM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Northwest winds to 30 knots and waves 5 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
797 WHUS73 KGRR 211940 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 340 PM EDT Mon Jun 21 2021 LMZ844>849-220345- /O.CON.KGRR.SC.Y.0050.000000T0000Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 340 PM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Northwest winds to 30 knots and waves 5 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From midnight tonight to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
341 WHUS73 KGRR 220254 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1054 PM EDT Mon Jun 21 2021 LMZ846>849-220400- /O.CAN.KGRR.SC.Y.0050.000000T0000Z-210622T0600Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1054 PM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen below advisory thresholds north of Holland therefore the advisory has been cancelled there. $$ LMZ844-845-220600- /O.CON.KGRR.SC.Y.0050.000000T0000Z-210622T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- 1054 PM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...Northeast winds 10 to 20 knots diminishing to 5 to 10 knots. Waves 3 to 5 feet subsiding to 1 to 2 feet. * WHERE...St Joseph to Holland. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 3:30 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 20, 3:30 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 AM EDT Sun Jun 20 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 330 AM EDT Sun Jun 20 2021 - Areas of dense fog this morning - Severe weather threat this afternoon and evening - Cold with scattered frost Tuesday morning - Storms possible by the end of the week && .DISCUSSION...(Today through next Saturday) Issued at 330 AM EDT Sun Jun 20 2021 - Areas of dense fog this morning Low level moisture and calm winds have allowed areas of fog to form and we expect some patchy dense, but shallow, ground fog and some low stratus to persist into the early morning then mix out after sunrise. Current obs do not show persistent areas of dense fog so we do not plan to issue an advisory at this time but we will continue to monitor. - Severe weather threat this afternoon and evening Looking at the synoptic scale, we see an upper trough over southern central Canada amplifying and eventually going negatively tilt as an unusually strong for this time of year sfc cyclone spins up across the Great Lakes and moves into Canada while still deepening. This results in strong shear profiles with nearly 50 knots of deep layer shear late this afternoon into this evening. On the mesoscale, a cluster of thunderstorms currently entering western Iowa is forecast to propagate east-northeast today, cross southern Lake Michigan during the late afternoon, then enter central/southern Lower Michigan around 6 pm. The late afternoon timing is much better for severe storm potential than yesterday's early morning convective overturning that the atmosphere was never able to fully recover from across our forecast area. Model forecast soundings show 3000 J/kg CAPE at AZO by late afternoon along with over 50 knots of 0-6 km shear by early evening. Damaging wind threat will exist with any strong updraft and linear convection may be preceded or accompanied by persistent mesocyclones with the tornado threat greatest in the area of the sfc warm/stationary front, which is expected to be somewhere between I-94 and I-96 by early evening. The main batch of storms will be moving off to the east by midnight but additional thunderstorms ahead and along the eastward moving cold front will continue into the early morning hours of Monday. Given the precipitable water values near 2 inches and the expected training of storms across the I-94 corridor where 1 to 3 inches of rain fell on Saturday, there could be some local flooding of streams and some urban areas despite the antecedent drought conditions. - Cold with scattered frost Tuesday morning Sharp upper trough will bring a shot of Canadian air cooler than that of last week, with the MAV guidance forecasting a low of 34 at CAD for Tuesday morning. Expect some scattered frost across the cold spots in our northern zones. Moderating temperatures expected on Wednesday as southwest flow develops on backside of Canadian high pressure. - Storms possible by the end of the week Return flow moisture pools ahead of the next cold front with showers and thunderstorms expected by Friday as the front comes through. Plenty of time to assess potential for severe or heavy rain with this slow moving front. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 145 AM EDT Sun Jun 20 2021 There will be some fog prior to sunrise, especially south of I-96. The question is how low the vsbys will fall. We have IFR in the TAFs, but LIFR isn't out of the question due to recent rains and calm wind. Strong to severe storms are expected after 21z, again especially south of I-96. Strong winds and low vsbys due to heavy rain are possible through 04z or so with improving conditions after that. && .MARINE... Issued at 330 AM EDT Sun Jun 20 2021 Strong wind gusts over 40 knots and locally higher waves are possible with a line of thunderstorms expected to move across Lake Michigan on Sunday afternoon and evening. Special Marine Warnings may be issued for these storms. A cold front moves through Sunday night with west to northwest winds gusting over 25 knots at times through Monday. A brief calmer period on Tuesday will be followed by winds and waves building again on Wednesday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...04 MARINE...Ostuno
Hazardous weather outlook, Jun 20, 4:27 AM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 427 AM EDT Sun Jun 20 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 427 AM EDT Sun Jun 20 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is an Enhanced Risk of severe storms this afternoon and evening. The main threats are damaging winds and large hail. There is also the possibility of a tornado and localized flooding. Most of the severe weather is expected to be across the southern half of Lower Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered frost is possible Monday night from Ludington to Cadillac and Clare. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. LMZ844>849-210830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 427 AM EDT Sun Jun 20 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Wind gusts over 40 knots from thunderstorms are possible south of Grand Haven this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will be hazardous to small craft tonight and Monday.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:52 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 45 hr |
| Jun 20, 7:05 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 55 min |
| Jun 20, 7:13 PM EDT | Special Marine Warning | GRR | 92 min | |
| Jun 20, 7:56 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Kalamazoo, Van Buren | 64 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.